Kansas, 2006

Hail and Damaging Wind in Kansas, July 3, 2006

July 3, 2006 · NWS DDC · 2 events in 2 counties and zones

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 3, 2:22 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 3, 2:22 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT MON JUL 3 2006

.DISCUSSION...

DAYS 1-2...

FRONTAL BOUNDARY HAS MOVED SOUTH INTO SOUTHWEST KS AND IT WAS
LOCATED PRETTY NEAR DDC WITH LIGHT WINDS REPORTED HERE AND A
NORTHEAST WIND AT GCK. THIS BOUNDARY COMBINED WITH A WEAKENING CAP
WILL PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. AM ONLY EXPECTED LOCALIZED SEVERE WITH THE FAIRLY WEAK
SHEAR...ALTHOUGH THIS IS IMPROVING SOME OVER NORTHERN KS. WILL
KEEP POPS IN THE FORECAST TONIGHT AS LLVL WARM ADVECTION INTERACTS
WITH THE FRONT THAT WILL CONTINUE TO DROP SOUTH TO NEAR THE OK
BORDER BY MORNING. THE WRF AND GFS CONTINUE TO DEVELOP SCATTERED
ACTIVITY NORTH OF THE FRONT ON TUESDAY AND TUESDAY NIGHT. THE
FRONT CONTINUES TO SAG SOUTH ON WEDNESDAY WITH THE BEST CHC OF
STORMS SHIFTING SOUTH AND WEST OF DDC. HIGHS THE NEXT COUPLE OF
DAYS WILL BE COOLER THAN OF LATE...NOT GETTING OUT OF THE 80S IN
MOST PLACES.

DAYS 3-7...

THE MEDIUM AND LONG RANGE MODELS BEAR SOME VALIDITY TO THE CURRENT
GRIDS...SO VERY LITTLE WAS CHANGED OVERALL.  DID ADD SOME SLIGHT
POPS TO THE NIGHT PERIODS OF THE NEXT SATURDAY AND
SUNDAY...7/15-16TH...AS BOTH THE ECMWF AND GFS BRING A SHORT WAVE
OVER THE UPPER RIDGE AND SOUTHWEST FROM WYOMING INTO KANSAS DURING
THE NIGHT TIME HOURS.  WILL HAVE TO WAIT AND SEE IF THAT PANS
OUT...WENT WITH 16 POPS IN ABOUT MY SOUTHEAST 1/3RD OF CWA AND 10-12
POPS IN THE NORTHWEST.  OTHER THAN THAT...NO CHANGES WERE MADE TO
THE GOING GRIDS.

WARM MAX TEMPS RETURN SUNDAY INTO TUESDAY WITH HIGHS LIKELY IN THE
MID TO UPPER 90S.  850MB PROGGED TEMPS FROM THE GFS SHOW +27-+31C
OVER NEARLY ALL OF CWA.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  68  86  65  83 /  40  30  40  20
GCK  66  87  63  82 /  50  20  40  20
EHA  65  86  62  79 /  50  40  40  30
LBL  65  86  63  82 /  50  40  40  30
HYS  68  86  64  82 /  40  10  20  10
P28  71  91  67  85 /  20  30  40  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN27/12
LACY/BURKE
Hazardous weather outlook, Jul 3, 3:40 AM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
440 AM CDT MON JUL 3 2006

KSZ030-031-043>046-061>066-074>081-084>090-041000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
440 AM CDT MON JUL 3 2006 /340 AM MDT MON JUL 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR WESTERN KANSAS THIS
AFTERNOON AND SPREAD EAST AND SOUTH THROUGH THE EVENING HOURS. IT
WILL NOT BE VERY UNSTABLE...SO WIDESPREAD SEVERE THUNDERSTORMS
ARE NOT EXPECTED...HOWEVER A COUPLE OF STORMS MAY BE ABLE TO
PRODUCE SOME HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS TO 60
MPH AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS ALL OF SOUTHWESTERN KANSAS
WITH THE BEST CHANCES BEING CLOSER TO THE OKLAHOMA BORDER. AGAIN
THE INSTABILITY WILL NOT BE GREAT...SO STORMS THAT DO DEVELOP ARE
NOT EXPECTED TO BECOME SEVERE...BUT THERE WILL BE PLENTY OF
MOISTURE AROUND AND STORM MOVEMENT IS EXPECTED TO BE VERY
SLOW...SO LOCALLY HEAVY RAINFALL IS POSSIBLE.

THERE IS A CONTINUED POSSIBILITY FOR THUNDERSTORMS WEDNESDAY NEAR
THE OKLAHOMA BORDER...AGAIN THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

28

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Clark

When
July 3, 4:25 PM CST
Where
Clark County, 8 mi NE of Ashland
Measured
69 kt (79 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
37.267, -99.667

Power poles blown down on highway 34.

Hail, Stafford

When
July 3, 4:31 PM CST
Where
Stafford County, 5 mi S of Macksville
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
37.900, -98.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526652, 5526653.